Hail, St. Tammany
- When
- April 5, 1:34 PM CST
- Where
- St. Tammany County, Slidell Arpt
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 30.350, -89.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 5, 10:40 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1040 AM CST SAT APR 5 2003 IN THE PROCESS OF UPDATING THE PUBLIC SUITE TO REFLECT 50 PERCENT POPS FOR MOST OF THE CWA EXCEPT 40 PERCENT NEAR THE COAST IN LIGHT OF RECENT TRENDS. WILL ALSO RAISE MAX TEMPS A BIT AS MOST OF THE AREA CLOSING IN ON 80 ALREADY. VERY UNSTABLE AIRMASS IN PLACE WITH HIGHER THAN MODEL INITIALIZED DEWPOINTS. MCV INDUCED CONVECTION LIKELY A HANGOVER FROM YESTERDAYS ACTIVITY THAT MOVED OUT OF EAST TEXAS. THIS CLUSTER IS MOVING ALONG A LOW LEVEL CONVERGENCE ZONE AND IS SHOWING A RIGHT MOVING TENDENCY LATELY. WEAK ENVIROMENTAL INFLOW BUT STORM APPEARS TO BE CREATING ITS OWN WITH ITS DEVIANT MOVEMENT NEARLY 90 DEGREES RIGHT OF MEAN FLOW. HAVE ISSUED ONE WARNING AND IN PROCESS OF RE-ISSUING AT THIS TIME BUT QUERIES FROM THE PARISHES JUST REVEAL HEAVY RAIN AND SOME WIND. THIS COULD CHANGE AS AIRMASS CONTINUES TO DESTABILIZE. ALSO NOTING OTHER RAPID DEVELOPMENT NEAR MAUREPAS TO BECOME INVOLVED WITH MCS. RICKS INDEX USING 330K LIFTED FROM 850 MB YIELDS A VALUE OF 52...HEAVY RAIN POTENTIAL BUT LIGHT ON SEVERE THREAT. GUST POTENTIAL 14-24KT...NO HAIL...NO TORNADOES. PCPN 3.42...POTL 4.66...FMAP 1.13. DO AGREE ABOUT HEAVY RAIN THREAT BUT OBVIOUSLY THE VERTICAL PROFILE IS CHANGING SIGNIFICANTLY TO MAINTAIN CURRENT CONVECTION. VIL OF THE DAY IS 56 KG/M2. CURRENT SEVERE TSTM MOVING INTO SW ST HELENA PARISH HAS BEEN AS HIGH AS 58 (GRID BASED) / 62 (CELL BASED) WITH A DEEP ELEVATED MESOCYCLONE INDICATED. .NEW...NONE. LA...NONE. MS...NONE. 24
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1102 AM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT LATE THIS MORNING AND EARLY THIS AFTERNOON MAINLY ACROSS THE FLORIDA PARISHES OF SOUTHEAST LOUISIANA. A SMALL ROTATIONAL THUNDERSTORM HAS PROMPTED A COUPLE OF SEVERE THUNDERSTORM WARNINGS AND MARBLE SIZED HAIL WAS REPORTED IN PRIDE (EAST BATON ROUGE PARISH) WITH THIS STORM. A BRIEF TORNADO TOUCHDOWN MAY RESULT HOWEVER OVERALL CONDITIONS DO NOT FAVOR A LONG LIVED NOR STRONG TORNADO THREAT. SOME HAIL OF MARBLE TO PENNY DIAMETERS MAY OCCUR ALONG WITH GUSTS TO AROUND 50 MPH FROM THE STRONGEST STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY LATE AFTERNOON THROUGH EARLY MONDAY MORNING. THE PRIMARY THREAT AT THIS TIME APPEARS TO BE SQUALL LINE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY SOME HAIL IN ADVANCE OF COLD FRONT. THERE IS A RISK OF SEVERE THUNDERSTORMS REDEVELOPING MONDAY NIGHT THROUGH TUESDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND FLOODING RAINS AS STRONG UPPER LEVEL DISTURBANCES MOVE OVER RELATIVELY COOLER AND STABLE AIR NEAR THE SURFACE OVERNIGHT MONDAY. IN ADDITION...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AFTER THE COLD FRONTAL PASSAGE THROUGH THE COASTAL WATERS SUNDAY THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AGENGIES SHOULD CLOSELY MONITOR THE INCLEMENT WEATHER SITUATION TODAY AND IN THE UPCOMING DAYS. PLEASE RELAY ANY TIMELY WEATHER RELATED REPORTS TO THE NATIONAL WEATHER SERVICE. 24
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350109.